Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Pueblo, CO

January 20, 20126 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Jan 20, 2012, 4:30 AM MST for 6 counties in Colorado. It took effect at Jan 21, 2012, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 4:30 AM MST (11:30 UTC)
In effect from
Jan 21, 2012, 9:00 AM MST
Expired
Jan 20, 2012, 3:34 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS45 KPUB 201130
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MST FRI JAN 20 2012

COZ058-060-201730-
/O.NEW.KPUB.WS.A.0001.120121T1600Z-120122T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
430 AM MST FRI JAN 20 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 

* LOCATION...THE CENTRAL MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC TROUGH WILL MOVE ACROSS THE
  REGION SATURDAY EVENING BRING SNOW TO THE REGION.

* SNOW ACCUMULATION...8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  ON WESTERN SLOPES.

* WIND...STRONG WEST TO NORTHWEST WINDS OF 40 TO 60 MPH ARE LIKELY. 

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL
  ACROSS THE MOUNTAINS PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

COZ068-201730-
/O.NEW.KPUB.WS.A.0001.120121T1600Z-120122T1000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
430 AM MST FRI JAN 20 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* LOCATION...THE SAN JUAN MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A STRONG PACIFIC TROUGH WILL MOVE ACROSS THE
  REGION SATURDAY EVENING BRING SNOW TO THE REGION.

* SNOW ACCUMULATION...8 TO 12 INCHES. THE HEAVIEST AMOUNTS WILL
  OCCUR ALONG THE WEST SLOPES FROM JUST SOUTHEAST OF WOLF CREEK
  PASS DOWN TO THE COLORADO AND NEW MEXICO BORDER. 

* WIND...WEST TO NORTHWEST WINDS OF 40 TO 60 MPH ARE LIKELY. 

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL
  ACROSS THE MOUNTAINS PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

HODANISH
2 follow-up statements
594 
WWUS45 KPUB 201537
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
837 AM MST FRI JAN 20 2012

COZ058-060-202300-
/O.CON.KPUB.WS.A.0001.120121T1600Z-120122T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
837 AM MST FRI JAN 20 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING. 

* LOCATION...THE CENTRAL MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING
  STRONG WINDS...SNOW AND BLOWING SNOW TO THE AREA.

* SNOW ACCUMULATION...8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...STRONG WEST TO NORTHWEST WINDS 40 TO 60 MPH.

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL
  ACROSS THE MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

COZ068-202300-
/O.CON.KPUB.WS.A.0001.120121T1600Z-120122T1000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
837 AM MST FRI JAN 20 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING
  STRONG WINDS...SNOW AND BLOWING SNOW TO THE AREA. 

* SNOW ACCUMULATION...8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...WEST TO NORTHWEST WINDS 40 TO 60 MPH.

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL ACROSS
  THE MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
479 
WWUS45 KPUB 202234
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MST FRI JAN 20 2012

COZ058-060-210500-
/O.UPG.KPUB.WS.A.0001.120121T1600Z-120122T1600Z/
/O.NEW.KPUB.WS.W.0001.120121T1800Z-120122T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
334 PM MST FRI JAN 20 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 9 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 11
AM SATURDAY TO 9 AM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE CENTRAL MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE 
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING 
  STRONG WINDS...HEAVY SNOW AND BLOWING SNOW TO THE AREA. 

* SNOW ACCUMULATION...8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...STRONG WEST TO NORTHWEST WINDS 30 TO 50 MPH...WITH LOCAL
  GUSTS TO 70 MPH OR MORE POSSIBLE.

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT IF NOT
  IMPOSSIBLE TRAVEL CONDITIONS ACROSS THE MOUNTAIN PASSES.
  HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
  HEAVY SNOW...BLOWING SNOW...NEAR ZERO VISIBILITIES AND
  ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ068-210500-
/O.UPG.KPUB.WS.A.0001.120121T1600Z-120122T1000Z/
/O.NEW.KPUB.WS.W.0001.120121T1800Z-120122T1200Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
334 PM MST FRI JAN 20 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11
AM SATURDAY TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE 
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING 
  STRONG WINDS...HEAVY SNOW AND BLOWING SNOW TO THE AREA. 

* SNOW ACCUMULATION...8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...WEST TO NORTHWEST WINDS 30 TO 50 MPH...WITH LOCAL GUSTS
  TO 60 MPH POSSIBLE.

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT IF NOT
  IMPOSSIBLE TRAVEL CONDITIONS ACROSS THE MOUNTAIN PASSES.
  HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
  HEAVY SNOW...BLOWING SNOW...NEAR ZERO VISIBILITIES AND
  ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-210500-
/O.NEW.KPUB.WS.W.0001.120121T1800Z-120122T1200Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
334 PM MST FRI JAN 20 2012

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM
SATURDAY TO 5 AM MST SUNDAY.

* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING
  STRONG WINDS...SNOW AND BLOWING SNOW TO THE AREA.

* SNOW ACCUMULATION...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIND...WEST TO NORTHWEST WINDS 30 TO 50 MPH...WITH LOCAL GUSTS
  TO 60 MPH POSSIBLE.

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT IF NOT
  IMPOSSIBLE TRAVEL CONDITIONS ACROSS THE MOUNTAIN PASSES.
  HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
  SNOW...BLOWING SNOW...NEAR ZERO VISIBILITIES AND ICY...SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ059-210500-
/O.NEW.KPUB.WW.Y.0004.120121T1800Z-120122T1600Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
334 PM MST FRI JAN 20 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 9 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 AM SATURDAY TO 9 AM MST SUNDAY.

* LOCATION...LAKE COUNTY BELOW 11000 FEET INCLUDING LEADVILLE.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL MOVE
  ACROSS COLORADO SATURDAY THROUGH SUNDAY MORNING...BRINGING
  STRONG WINDS...SNOW AND BLOWING SNOW TO THE AREA.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* WIND...WEST TO NORTHWEST WINDS 15 TO 30 MPH...WITH LOCAL GUSTS
  TO 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN.

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL
  CONDITIONS. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO A
  COMBINATION OF SNOW...BLOWING SNOW...LOW VISIBILITIES AND
  ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF
SNOW...BLOWING SNOW...AND ICE.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 20, 4:23 AM MST, 7 minutes earlier.

Area forecast discussion, Jan 20, 4:23 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
423 AM MST FRI JAN 20 2012

.SHORT TERM...

(TODAY AND TONIGHT)

...WINDS DYING DOWN THIS MORNING...
...ANOTHER UNSEASONABLY WARM DAY...

MOUNTAIN WAVE ACTIVITY CONTINUES TO AFFECT PORTIONS OF TELLER AND
EL PASO COUNTIES THIS MORNING...ASSOCIATED WITH A JET STREAK NOW
LOCATED OVR SRN WY. HAVE HAD A NUMBER OF REPORTS IN THE 60 MPH RANGE
FOR THE PIKES PEAK REGION. HIGHER GUSTS ARE PRETTY SPORADIC AND
LOCAL...AND WINDS SHOULD GRADUALLY WIND DOWN THIS MORNING AS THE JET
SLIDES SWD...SO DO NOT ANTICIPATE ANY NEW HEADLINES THIS MORN...BUT
WILL CONTINUE TO CLOSELY MONITOR.

A WEAK SHORT WAVE IS EVIDENT IN WV IMAGERY BEHIND THE DEPARTING
JET...AND IS CURRENTLY PASSING THRU CENTRAL UT. THIS DISTURBANCE
WILL MOVE THRU OUR AREA LATER THIS MORNING AND EARLY THIS AFTERNOON
BEFORE EXITING THE AREA THIS EVE. HAS ALREADY BEEN SNOWING A BIT IN
LAKE COUNTY THIS MORN...SO EXPECT CONTINUED SHSN OVR THE SAWATCH AND
LAKE COUNTY THRU THE DAY...WITH POSSIBLY SOME LIGHT ACCUMS OF AN
INCH OR TWO. WILL MAINTAIN HIGHEST POPS FOR THE DVD N OF KMYP...WITH
LOWER POPS FOR THE SAN JUANS AND LA GARITAS. NOT EXPECTING ANY
ACCUMS THERE BUT COULD SEE SOME LIGHT SHOWER ACTIVITY OR FLURRIES.

WITH THE SHORT WAVE PASSAGE...TEMPS ALOFT WILL FALL BACK ABOUT 5 DEG
C THIS AFTERNOON...AND WITH W WINDS RELAXING SHOULD BE ABOUT 8-10
DEG COOLER TODAY OVR THE PLAINS...BUT STILL WELL ABOVE AVG WITH MAX
TEMPS MORE TYPICAL OF MARCH THAN JANUARY. GENERALLY WILL BE IN THE
50S...EXCEPT SOME 40S HOLDING ON IN THE COLD POCKET NR KLAA.

WILL SEE WINDS CONTINUE TO RELAX FOR TONIGHT...AND SKIES CLEARING AT
LEAST FOR THE FIRST PART OF THE NIGHT...SO TEMPS SHOULD END UP ON THE
COOL SIDE TONIGHT...GENERALLY IN THE TEENS AND TWENTIES EXCEPT FOR
SOME SINGLE DIGITS IN THE HIGH VALLEYS. CLOUD COVERAGE AND WINDS
WILL BEGIN TO PICK UP BY EARLY SAT MORNING IN ADVANCE OF THE NEXT
LOW PRESSURE SYSTEM. ROSE

.LONG TERM...

(SATURDAY THROUGH FRIDAY)

...MORE WIND AND TWO SNOW EVENTS LIKELY DURING THIS TIME PERIOD...

CONCERNS THIS PERIOD INCLUDE TWO SNOW EVENTS AND ANOTHER WIND EVENT.
THE TWO SNOW EVENTS WILL LIKELY OCCUR FROM SATURDAY AFTERNOON INTO
EARLY SUNDAY AFTERNOON...AND FROM MONDAY AFTERNOON INTO TUESDAY
EVENING. THE FIRST SNOW EVENT WILL AFFECT THE MTNS ALONG THE CONTDVD
AND THE TOPS OF THE SANGRES. THE SECOND EVENT COULD AFFECT THE
ENTIRE AREA...WITH THE BRUNT OF THE ACTIVITY OVER THE SOUTHERN TIER.

THE WIND EVENT WILL OCCUR SATURDAY AFTERNOON INTO EARLY SUNDAY
MORNING AND WILL AFFECT THE TOPS AND THE EAST SLOPES OF THE MTNS
THAT PARALLEL I-25.

MODELS ARE IN VERY GOOD AGREEMENT IN BRINGING TWO PROGRESSIVE STRONG
PACIFIC TROUGHS ACROSS THE REGION. THE FIRST ONE WILL IMPACT THE
AREA STARTING SATURDAY MORNING...BRINGING LOCALLY HEAVY SNOWS TO THE
CONTDVD STARTING SATURDAY AND LASTING INTO SUNDAY. SNOWFALL AMOUNTS
OVER 1 FOOT ARE LIKELY...ESPECIALLY OVER THE WEST SLOPES OF THE SAN
JUANS FROM JUST SOUTH OF WOLF CREEK PASS TO THE CO/NM BORDER...AND
THE WEST SLOPES OF THE CENTRAL MTNS. FOR THIS REASON I HAVE ISSUED A
WINTER STORM WATCH FOR THESE REGIONS. LESSER AMOUNTS WILL OCCUR OVER
THE LA GARITAS AND OVER THE TOPS OF THE SANGRES.

THIS FIRST TROUGH WILL ALSO BRING STRONG WINDS TO THE
MOUNTAINS...WITH WINDS POTENTIALLY EXCEEDING HIGH WIND WARNING
CRITERIA OVER PIKES PEAK...THE RAMPARTS...THE WETS...THE SOUTHERN
SANGRE DE CRISTOS AND A GOOD CHUNK OF THE LOWER ELEVATIONS OF
HUERFANO COUNTY. FOR THIS REASON I HAVE ISSUED A HIGH WIND WATCH FOR
THESE AREAS SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING. WINDS COULD
EXCEED 90 MPH...ESPECIALLY OVER THE HIGHEST ELEVATIONS OF THE WETS
AND SOUTHERN SANGRES.

STRONG WINDS WILL ALSO OCCUR OVER THE REMAINDER OF THE MTNS. THERE
IS A POSSIBILITY THAT THE WINTER STORM WATCH FOR THE CONTDVD AREAS
MAY BE UPGRADED TO A BLIZZARD WARNING BY LATER SHIFTS.

THE NEXT SHORT WAVE WILL COME ACROSS LATE MONDAY INTO TUESDAY. THIS
SYSTEM APPEARS STRONGER BUT A BIT FARTHER SOUTH THAN THE FIRST
SYSTEM. WITH IT BEING STRONGER...AN UPSLOPE COMPONENT DEVELOPS OVER
THE PLAINS AND THIS MAY BRING A CHANCE OF SNOW TO THE EAST SLOPES OF
THE EASTERN MTNS/RATON MESA REGION LATE MONDAY INTO TUESDAY. FOR NOW
POPS ARE GENERALLY IN THE CHANCE CATEGORY...BUT THEY WILL NEED TO BE
BUMPED UP IF MODELS CONTINUE TO SHOW CURRENT TRENDS. RIGHT NOW THE
BEST CHANCE OF HEAVIER PRECIP WOULD BE THE SOUTHERN SANGRES AND THE
RATON MESA REGION. THE EAST SLOPES OF THE SAN JUANS MAY ALSO RECEIVE
SUBSTANTIAL SNOWS WITH THIS 2ND EVENT.

FROM WED THRU EARLY NEXT WEEKEND...THE WEATHER SHOULD BE DRY AND
SEASONABLE OVER MOST OF THE AREA. SOME SNOW SHOWERS WILL BE POSSIBLE
OVER THE CENTRAL MTNS LATE IN THE WEEK. \/HODANISH

&&

.AVIATION...

CONTINUE TO SEE A ROTOR OVR THE LEE OF THE RAMPART RANGE THIS
MORNING...AND THIS WILL LEAD TO SOME ERRATIC WINDS AT KCOS THROUGH
ABOUT 125Z...AND GUSTY CONDITIONS COULD CONTINUE THROUGH 17Z OR SO.
OTHERWISE...EXPECT WINDS TO GRADUALLY DIMINISH THIS MORNING INTO
AFTERNOON...WITH VFR FOR THE TAF SITES OVR THE NEXT 24 H. WILL SEE
SOME MT OBSCURATION TODAY GENERALLY FROM KMYP NWD AS A WEAK
DISTURBANCE KICKS OFF A FEW SHSN OVR THE CONTDVD. A BREAK IN THE
MT PRECIP SHOULD OCCUR OVERNIGHT BEFORE THE NEXT SYSTEM MOVES IN SAT
MORNING...FOR MORE MT SNOWS AND WINDY CONDITIONS LATER ON SAT. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR COZ068.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR COZ074-075-079>082-087.

WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
FOR COZ058-060.

&&

44/34
Hazardous weather outlook, Jan 19, 10:18 AM MST, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1018 AM MST THU JAN 19 2012

COZ058>089-093>099-201730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1018 AM MST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TWO STORMS WILL AFFECT THE AREA DURING THIS TIME. THE FIRST
WILL MOVE INTO WESTERN COLORADO SATURDAY AFTERNOON AND WILL BRING
A PERIOD OF MODERATE SNOW TO THE CONTINENTAL DIVIDE THROUGH SUNDAY.
SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE...PARTICULARLY FOR THE
SAWATCH RANGE NORTH OF MONARCH PASS. OVER THE EASTERN MOUNTAIN
RANGES...ONLY LIGHT ACCUMULATIONS ARE CURRENTLY EXPECTED...BUT
STRONG WINDS ARE A CONCERN FOR THE HIGHER ELEVATIONS AND
POTENTIALLY FOR THE SOUTHERN INTERSTATE 25 CORRIDOR ON SATURDAY.

A SECOND STORM WILL AFFECT THE REGION LATE MONDAY INTO TUESDAY.
THIS STORM COULD ALSO BRING SIGNIFICANT MOUNTAIN SNOWS...AND
COULD ALSO BRING A BRIEF PERIOD OF LIGHT TO MODERATE SNOW TO
THE PLAINS EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

50/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:13 AM MSTHigh Wind WatchPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more10 hr
Jan 20, 3:34 PM MSTWinter Storm WarningPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache41 hr
Jan 20, 3:34 PM MSTWinter Weather AdvisoryPUBLake41 hr
Jan 20, 3:50 PM MSTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more31 hr

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.